MAUDE Adverse Event Report: IMTMEDICAL PTE. LTD. IFLOW; SET,TUBING AND SUPPORT, VENTILATOR (W/HARNESS)

IMTMEDICAL PTE. LTD. IFLOW; SET,TUBING AND SUPPORT, VENTILATOR (W/HARNESS)
Model Number IFLOW 200S PLUS FLOW SENSOR, SINGLE USE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported to vyaire medical that the bellavista1000 had a cracked flow sensor during patient use.Furthermore, the patient was intubated and sedated on an acvc ventilator.The iflow 200s adult proximal flow sensor snapped while the patient was being turned for cleaning by nursing staff, resulting in a disconnect between the patient's et tube and the ventilator.The patient's spo2 began to fall, and was not taking spontaneous breaths due to sedation; the patient needed to be bag-mask-ventilated for 3-4 minutes before the tubing was replaced by rt.
 
Additional Manufacturer Narrative
Results of investigation: vyaire medical was able to confirm the issue.The vyaire failure analysis laboratory received the suspect component and performed a failure investigation.Visual inspection of the flow sensor revealed that it had separated at the center seam.It has been determined that the flow sensor was not sufficiently ultrasonically welded during manufacturing.The root cause of failure was determined to be breakage caused by insufficient ultrasonic weld during manufacturing.Despite a thorough investigation of several returned defective parts from the field in i-ch-20-032, the exact root cause could not be determined.There were no indications of an issue with the ultrasonic welding joint, a batch problem, or anything else.Based on simulations and break tests conducted during the investigation, the most likely root cause is improper / rough handling.The decision was made not to pursue further investigation because the failure rate is extremely low.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
IFLOW
Common Device Name
SET,TUBING AND SUPPORT, VENTILATOR (W/HARNESS)
Manufacturer (Section D)
IMTMEDICAL PTE. LTD.
10 jalan kilang sime darby
15941
SN  15941
Manufacturer (Section G)
TECHNOCOM SYSTEMS SDN BHD
plo 1 jalan firma 1
kawasan perindustrian tebrau 1
johor bahru
MY  
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key16191539
Report Number3013407532-2023-00003
Device Sequence Number5970851
Product Code BZO
UDI-Device Identifier07640149388985
UDI-Public(01)07640149388985(10)3922A(11)20220511
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIFLOW 200S PLUS FLOW SENSOR, SINGLE USE
Device Catalogue Number301.328.020
Device Lot Number3922A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown